Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 34, NWS Miami, FL

December 27, 2011

NWS Miami, FL issued this small craft advisory at Dec 27, 2011, 2:51 PM EST. It took effect at Dec 28, 2011, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 2:51 PM EST (19:51 UTC)
In effect from
Dec 28, 2011, 1:00 AM EST
Expired
Dec 28, 2011, 10:00 AM EST
In force
9 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WHUS72 KMFL 271951
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EST TUE DEC 27 2011

...SMALL CRAFT ADVISORY FOR PALM BEACH AND OFFSHORE GULF WATERS
TONIGHT...

AMZ650-670-GMZ676-280400-
/O.NEW.KMFL.SC.Y.0034.111228T0600Z-111228T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
251 PM EST TUE DEC 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY. 


WINDS AND WAVES: WINDS WILL INCREASE TO 15 TO 20 KNOTS IN THE
PALM BEACH ATLANTIC WATERS AND OFFSHORE GULF WATERS TONIGHT BEHIND
THE COLD FRONT. THIS WILL ALLOW FOR THE SEAS TO BUILD TO 7 FEET
LATE TONIGHT IN BOTH THE OFFSHORE GULF WATERS AND THE PALM BEACH
ATLANTIC WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
273 
WHUS72 KMFL 280341
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1041 PM EST TUE DEC 27 2011

...SMALL CRAFT ADVISORY FOR PALM BEACH AND OFFSHORE GULF WATERS
TONIGHT...

AMZ650-670-GMZ676-281500-
/O.CON.KMFL.SC.Y.0034.111228T0600Z-111228T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1041 PM EST TUE DEC 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

WINDS AND WAVES: WINDS WILL INCREASE TO 15 TO 20 KNOTS IN THE
PALM BEACH ATLANTIC WATERS AND OFFSHORE GULF WATERS TONIGHT
BEHIND THE COLD FRONT. THIS WILL ALLOW FOR THE SEAS TO BUILD TO
7 FEET LATE TONIGHT IN BOTH THE OFFSHORE GULF WATERS AND THE PALM
BEACH ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
094 
WHUS72 KMFL 281513
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EST WED DEC 28 2011

AMZ650-670-GMZ676-281615-
/O.EXP.KMFL.SC.Y.0034.000000T0000Z-111228T1500Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1013 AM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NORTHERLY WINDS HAVE FALLEN INTO THE 15 TO 20 KNOTS RANGE OVER
THE ATLANTIC WATERS AND LESS THAN 15 KNOTS OVER REST OF THE CWA
WATERS. THIS HAS ALLOW FOR THE SEAS IN THE ATLANTIC WATERS OF PALM
BEACH COUNTY AND THE OFFSHORE GULF WATERS TO FALL BELOW 7 FEET.
THEREFORE...THE THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT
FOR THESE WATERS.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 2:46 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 27, 2:46 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EST TUE DEC 27 2011

.AVIATION...THRU. 18Z WEDNESDAY.
MVFR CIGS/VSBYS WILL REMAIN A POSSIBILITY AS A COLD FRONT MOVES
THROUGH THIS EVENING AND THE OVERNIGHT HOURS AS A LINE OF MAINLY
LIGHT TO MODERATE SHOWERS AHEAD OF IT PROGRESS EAST OVER THE
AREA. THE FRONT SHOULD MOVE THROUGH APF LATER THIS EVENING AND
THROUGH THE EAST COAST SITES LATE TONIGHT INTO WEDNESDAY MORNING.
DRIER CONDITIONS WITH NORTHWEST WINDS WILL FOLLOW ITS PASSAGE WITH
A RETURN OF VFR CONDITIONS THROUGH THE DAY WEDNESDAY. 85/AG

&&

.PREV DISCUSSION... /ISSUED 234 PM EST TUE DEC 27 2011/

..COOLER AND DRY WEATHER ON THE WAY TO SOUTH FLORIDA FOR REST OF
THE WEEK...

DISCUSSION...
LOW PRESSURE WAS LOCATED OVER OHIO VALLEY EARLY THIS AFTERNOON
WITH A TRAILING COLD FRONT SOUTHWEST INTO NORTH FLORIDA AND THEN
CONTINUING SOUTHWEST TO JUST WEST OF NAPLES AREA. THE LOW WILL
CONTINUE TO MOVE NORTHEAST INTO THE EASTERN GREAT LAKES REGION
BY THIS EVENING...AS THE COLD FRONT CONTINUES TO MOVE SOUTHEAST
AND THROUGH SOUTH FLORIDA. A LINE OF BROKEN SHOWER AHEAD OF THE
FRONT WILL ALSO CONTINUE TO MOVE SOUTHEAST AND THROUGH SOUTH
FLORIDA LATE THIS AFTERNOON INTO EARLY THIS EVENING. ONCE THE FRONT
CLEARS SOUTH FLORIDA AROUND MIDNIGHT...THE DRIER AND COOLER WEATHER
WILL WORK INTO THE AREA FROM THE NORTH FOR WEDNESDAY INTO THURSDAY
AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE CENTRAL UNITED
STATES.

HIGHS FOR WEDNESDAY AND THURSDAY WILL BE IN THE 70S EXCEPT FOR
THE LAKE OKEECHOBEE AREA WHERE THEY WILL BE IN THE UPPER 60S ON
WEDNESDAY. LOWS TONIGHT WILL BE IN THE UPPER 40S TO LOWER 50S
AROUND LAKE OKEECHOBEE TO THE MID 50S TO LOWER 60S ALONG THE METRO
AREAS OF THE EAST AND WEST COAST. THURSDAY NIGHT WILL BE THE
COOLEST NIGHT ACROSS THE AREA WITH LOWS AROUND 40 NEAR LAKE
OKEECHOBEE TO THE UPPER 40S TO MID 50S ALONG THE EAST COAST METRO
AREAS. THE ONLY EXCEPTION IS THAT WEST OF LAKE OKEECHOBEE WHERE
THE LOWS SHOULD FALL INTO THE MID TO UPPER 30S. AT THIS TIME...DO
NOT EXPECT AREAS OF FROST WEST OF LAKE OKEECHOBEE DUE TO THE VERY
DRY AIR, BUT THERE COULD STILL BE A FEW ISOLATED AREAS THAT COULD
SEE PATCHY FROST ESPECIALLY IN WIND PROTECTED AREAS.

EXTENDED FORECAST...
THE HIGH OVER THE FLORIDA PENINSULA WILL SLOWLY MOVE EAST INTO THE
WESTERN ATLANTIC WATERS THIS NEW YEAR'S WEEKEND. THIS WILL ALLOW
FOR THE WINDS TO SWING FROM A NORTHERLY DIRECTION LATE THIS WEEK
TO A EASTERLY DIRECTION BY NEW YEAR'S DAY...AND ALLOW FOR THE
TEMPERATURES TO SLOWLY WARM BACK UP INTO THE 80S FOR HIGHS AND
LOWS INTO THE 50S, EXCEPT 60S ALONG THE EAST COAST METRO AREAS.
THE WEATHER WILL ALSO REMAIN MOSTLY DRY THIS NEW YEAR'S WEEKEND,
EXCEPT FOR A FEW ISOLATED SHOWERS ALONG THE EAST COAST METRO AREAS
MAINLY NEW YEAR'S EVE NIGHT AND NEW YEAR'S DAY.

ANOTHER COLD FRONT WILL THEN MOVE THROUGH SOUTH FLORIDA FOR THE
START OF THE FIRST WEEK OF THE NEW 2012 YEAR. BUT THIS FRONT WILL
BE DRY AND WILL JUST REINFORCE THE DRY WEATHER OVER SOUTH
FLORIDA...AND ALLOW FOR THE TEMPERATURES TO FALL BACK TO NEAR
NORMAL CONDITIONS.

MARINE...
THE WINDS TONIGHT WILL SWING TO A NORTHWEST DIRECTION BY MIDNIGHT
AS THE COLD FRONT MOVES THROUGH THE AREA. THE WIND SPEEDS WILL
INCREASE TO 15 TO 20 KNOTS IN THE GULF WATERS THIS EVENING INTO
TONIGHT. IN REST OF THE ATLANTIC WATERS...THE WIND SPEEDS WILL
INCREASE TO 15 TO 20 KNOTS BY MIDNIGHT TONIGHT AND REMAIN THERE
THROUGH WEDNESDAY MORNING.

THERE IS ALSO A NORTHWEST SWELL OF 1 TO 2 FEET THAT WILL WORK INTO
THE OFFSHORE GULF WATERS TONIGHT...AND A NORTHERLY SWELL OF 1 TO 2
FEET IN THE ATLANTIC WATERS LATE TONIGHT INTO WEDNESDAY. SO THE
SEAS WILL BUILD TO 5 TO 7 FEET IN THE PALM BEACH WATERS LATE
TONIGHT INTO WEDNESDAY...AND 4 TO 6 FEET IN REST OF THE ATLANTIC
WATERS. SO WILL BE PUTTING UP A SCEC FOR THE WINDS FOR ALL OF THE
WATERS AND A SCA CONDITION FOR THE SEAS IN THE PALM BEACH WATERS
AND OFFSHORE GULF WATERS FOR TONIGHT.

THE WINDS WILL THEN COME DOWN TO LESS THAN 15 KNOTS BY WEDNESDAY
EVENING...AND REMAIN BELOW 15 KNOTS THROUGH THE NEW YEAR'S EVE
WEEKEND WHILE SWINGING SLOWLY TO A EASTERLY DIRECTION. THIS WILL
ALLOW FOR THE SEAS TO FALL BELOW 6 FEET BY WEDNESDAY NIGHT AND
REMAIN BELOW 6 FEET THROUGH THE NEW YEAR'S WEEKEND IN BOTH THE
ATLANTIC AND GULF WATERS.

FIRE WEATHER...
A COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA THIS EVENING.
BEHIND THE FRONT...MUCH DRIER AND COOLER WEATHER WILL WORK INTO
THE AREA FROM THE NORTH FOR WEDNESDAY INTO THURSDAY. THIS WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL INTO THE MID TO UPPER
20S OVER THE INTERIOR AREAS TO THE LOWER TO MID 30S ALONG THE
METRO AREAS OF SOUTH FLORIDA FOR WEDNESDAY. HOWEVER...THE ENERGY
RELEASE COMPONENT (ERC) HAS BEEN IN THE MID TO UPPER 20S OVER THE
LAST COUPLE OF DAYS AND SHOULD CONTINUE INTO WEDNESDAY. ALSO THE
20 FOOT WINDS WILL REMAIN LESS THAN 15 MPH FOR WEDNESDAY OVER THE
CWA. THEREFORE...WILL NOT BE ISSUING ANY FIRE WEATHER WATCHES OR
WARNINGS FOR SOUTH FLORIDA FOR WEDNESDAY...BUT WILL CONTINUE TO
MONITOR THE LATEST MODEL FORECAST ON THE ERC.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  56  70  49  71 / 20 -  -  -
FORT LAUDERDALE  60  71  54  73 / 30 -  -  -
MIAMI            61  72  55  74 / 30 -  -  -
NAPLES           57  69  48  71 / 20 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR GULF
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
     20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Dec 27, 9:20 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EST TUE DEC 27 2011

FLZ063-066>075-168-172>174-280530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
920 AM EST TUE DEC 27 2011

...SLIGHT CHANCE OF THUNDERSTORMS...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AHEAD
OF THE APPROACHING FRONT FROM THE WEST. THE BEST CHANCE WILL
REMAIN OVER THE ADJACENT GULF WATERS TODAY...THEN ACROSS THE
NORTHERN HALF OF THE LOCAL AREA LATER TODAY AND INTO THE EVENING
HOURS.

RIP CURRENTS: MODERATE SOUTH-SOUTHEAST WINDS COMBINED WITH 2 TO 3
FOOT SURF WILL KEEP THE RIP CURRENT RISK IN THE SLIGHT TO MODERATE
RANGE ALONG THE EAST COAST BEACHES TODAY. THIS RISK WILL SUBSIDE
THROUGH THE SECOND HALF OF THE DAY AND INTO TONIGHT AS THE WINDS
SHIFT TO OFFSHORE WITH THE FRONT APPROACHING AND MOVING THROUGH
TONIGHT INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:24 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Palm Beach6 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.